MAUDE Adverse Event Report: SYNTHES GMBH TEMPLATE FOR OCCIPITAL PLATE/ROD

SYNTHES GMBH TEMPLATE FOR OCCIPITAL PLATE/ROD
Catalog Number 03.161.003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Reporter is a synthes employee.Part: 03.161.003.Lot: l379230.Manufacturing site: werk hagendorf.Supplier: na.Release to warehouse date: 15 june 2017.Expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the occiput trial rod ø3.5 had signs of heavy scratches and discoloration of the blue anodize.The observed condition was consistent as an end of life indicator for the device.Additionally, the rod was broken between the third and fourth screw holes, both fragments were returned.The edges of the broken pieces present signs of repeated bending and reverse bending, these actions may have weakened the trial rod leading to breakage.After a visual inspection per guidance, it was determined that the reusable instrument device was scratched and discolored from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the occiput trial rod ø3.5 would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from colombia reports an event as follows: it was reported that several devices were received as blind units on (b)(6) 2023.Upon manufacturer investigation, it was determined that a trial rod had signs of heavy scratches and discoloration of the blue anodize.Additionally, he rod was broken between the third and fourth screw holes.This report is for a template for occipital plate/rod.This is report 2 of 2 for (b)(4).

Brand Name
TEMPLATE FOR OCCIPITAL PLATE/ROD
Common Device Name
TEMPLATE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES HAEGENDORF GMBH
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16769721
Report Number8030965-2023-04928
Device Sequence Number14265938
Product Code HWT
UDI-Device Identifier07611819871748
UDI-Public(01)07611819871748
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.161.003
Device Lot NumberL379230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2023
Initial Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUTT-PLIERS F/R.
Patient SexUnknown